Jump to content

First week of treatment


Kelly

Recommended Posts

Hi everybody!

Well, I made it through my first week of chemo and radiation! At least I know the routine now, but I need to make up a meds schedule - so much medication to take at different times.

Overall, the first week went well. I have no major symptoms as of yet, such as vomiting, mouth sores, burned esophogus, etc.

My major symptom so far is insomnia. I think it is caused by the chemo. I'm wide awake after three or four hours and full of energy. It's bizarre. As the week went on and the chemo left my body, I was able to take short naps and slept maybe five hours.

I read an article online that said that lung cancer patients tend to experience insomnia more than other cancer patients and that researchers don't know why.

All I know is that I felt full of energy, probably the way a bipolar person feels.

I can see getting very fatigued if this waking up after three or fours continues.

And, whoever it was who said to stay on top of constipation was right on target. Thanks for the warning. I had never had problems with that before and immediately got prescriptions for that the day after my first chemo.

Also, I get a flushed face and neck after chemo. They told me that was a side effect and they would monitor it.

Then last night I woke up shivering terribly and it went away after a few hours and I have a temp of 100 and am coughing. So, I better go get some antibiotics this morning at the clinic. Temps gone down to normal now. But better get it checked out.

Anyway, just wanted to say hi and let you all know how the first week went!

Hope all is well with everybody!

Kelly

Link to comment
Share on other sites

Kelly,

Chemo takes your blood counts down so you are prone to infections and pneumonia. If you are having a fever your doctor needs to know so he or she can check your counts. I know John was supposed to call if his fever was 100.1. What chemo are you on (sorry i know it's probably in another post)?

R

Link to comment
Share on other sites

Hi R,

The chemo I'm on is Cisplatin and Vinorelbine.

I went back to sleep this morning and slept about three hours and my temp is normal now, so won't go to the doctor now. If it climbs again to 100, then I will. I'm luck in that there is a clinic here that will see patients on Saturday and Sundays without an eight hour wait in the emergency room at the hospital! Right now I'm feeling good. Still coughing but I always do.

Kelly

Link to comment
Share on other sites

Kelly

Sounds like you are really doing an excellent job of keeping informed and on top of any issues that happen to come up. That is great!

I hope things will continue to go well with the treatments and that you can get the insomnia taken care of. You need more that a few hours sleep as I am sure you are aware, in order to fight this.

Keep posting and keep that great attitude!!!!!

Hugs

Christine

Link to comment
Share on other sites

Hi Kelly -

I experience the same sleeplessness for a couple of nights after chemo - my doctor told me it's primarily the steroids. Even a sleeping pill doesn't help - so I guess I'll just stock up on books and movies. Good to hear your first treatment went smoothly and I hope you continue to have few side effects -

Marcia

Link to comment
Share on other sites

Hi Kelly. I am glad to hear all is going well as it should be. The awakedness is probably due to decadron if you have been taking that for anti-nausea. The flush from anti-nausea as well. Constipation is awful. I found getting off the decadron interesting...a bit mood altering shall we say (very testy!). I hope the next round goes just as well. Take good care

Sandra

Link to comment
Share on other sites

Hi Marcia, Debbie, SandraL, and everybody!

You're right, it turns out that it was the Decadron steroid I took twice a day for four days for nausea with the "big" chemo infusion - Cisplatin and Vinorelbine that caused me to be so full of energy for days and then the crash into exhaustion.

I talked to the doctor today and he said that since I have such a strong reaction to it (full of energy, unable to sleep, flushed face and neck and then the crash into exhaustion) that on the next big chemo day I'll only take it for two days instead of four. So, hopefully it won't be as intense as last time.

Today, I just get Vinorelbine, then next week off chemo then the cycle begins again. Radiation every day.

I'm developing a mouth sore on my tongue and have started rinsing with salt water.

Other than that and dealing with constipation (Vinorelbine is bad for that), I'm getting into a routine and trying to figure out what foods to eat when, to say nothing of trying to juggle all the various meds!

All in all, so far not bad.

Kelly

Link to comment
Share on other sites

Kelly,

Good to hear that you a tolerable first week!! Here's to many many more good weeks of treatment.

Stay proactive and remember to be diligent with working with your doctor on any side effects you may have!!

God Bless!!

Jamie

Link to comment
Share on other sites

Kelly-

Glad you seem to have such a handle on everything with your treatments.

I am not on steroids and I don't sleep, either. We once joked on here about starting a 3 am chat, maybe we really should!!!!!

Wishing you continued success with your treatments. Keep us posted, please!!

Hugs - Patti B.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.